Alert archive / Kansas / Flash Flood Warnings in 2001
Flash Flood Warning 20, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 5, 2001, 11:18 PM CDT for Johnson County, Wyandotte County, Kansas; Jackson County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 5, 2001, 11:18 PM CDT (04:18 UTC)
- Expired
- Jun 6, 2001, 5:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Johnson County, KS, Wyandotte County, KS, Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 38 km from the middle of the area, began a volume at 04:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 449 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 060420
FFWMCI
KSC091-209-MOC095-061015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1118 PM CDT TUE JUN 5 2001
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JOHNSON COUNTY IN EAST CENTRAL KANSAS
WYANDOTTE COUNTY IN NORTHEAST KANSAS
JACKSON COUNTY IN WEST CENTRAL MISSOURI
* UNTIL 515 AM CDT
* AT 1118 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAINFALL CONTINUING OVER SOUTHERN AND CENTRAL PORTIONS OF THE
METRO AREA. RAPID RISES OF CREEKS AND STREAMS AS WELL AS WATER OVER
ROADWAYS AND FLOODING OF LOW LYING AREAS IS LIKELY.
AT LEAST ONE WATER RESCUE HAS ALREADY OCCURRED WITH THIS STORM.
* ADDITIONAL HEAVY RAINFALL WILL LEAD TO RAPID RISES...AND THE THREAT
OF FLASH FLOODING...ON THE FOLLOWING STREAMS AND CREEKS
TURKEY CREEK
INDIAN CREEK
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
LAT...LON 3879 9501 3878 9463 3884 9462 3886 9458
3884 9453 3887 9415 3917 9416 3912 9429
3913 9460 3916 9462 3918 9476 3918 9488
3900 9489 3891 9499
$$
18What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 3:30 PM CDT, 7 hours 48 minutes earlier.
Area forecast discussion, Jun 5, 3:30 PM CDT, 7 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 330 PM CDT TUE JUN 5 2001 DEFINING BNDRYS WILL BE THE MAIN CHALLENGE NEXT 2 DAYS COUPLED WITH DVLPG NW MID/UPR LVL FLOW. THESE WILL HAVE TRICKLE DN EFFECT ON PCPN CHCS AND TEMPS. ERYR OUTFLOW BNDRY FM MRNG CNVTN MOVD S INTO SRN CWA WHERE CNVTN COMING UP FM S CNTRL/SE KS MOVD ALG DURG THE AFTN. LTST STLT IMAGERY INDCS THIS BNDRY FALLING APART WHILE INVERTED SFC TROF FM S CNTRL THRU NE KS BGNG TO SHOW SOME WDLY SCT CNVTN. AMS RATHER SOUPY AND MDTLY UNSTBL...WITH BEST POOLING OF H8 MSTR/PW PROGD ACRS SRN TIER CNTYS IN CWA. DUE TO 3 HR FFG VALUES AOB 1.5 THIS AREA AND PRESENCE OF BNDRY/POOLG OF LLVL MSTR FEEL IT BEST TO GO WITH FLASH FLOOD ADV FOR TNGT. COORD WITH STL/TOP ON THIS. ABV MENTIONED INVERTED SFC TROF SHUD ALSO BEAR WATCHING FOR SCT EVE CNVTN. SFC DWPTS IN THE 60S AND NO FROPA INDC MINS SHUD END UP CLOSER TO FWC. WK BNDRYS STILL IN THE AREA THRU WED AND MSTR CONTENT AND INSTBY RMN FVRBL ENUF TO WARRANT LOW CHC POPS. TEMPS CONT TO BE A PROBLEM AS EXTV CLDNS HAS MADE IT DFCLT TO WRM MOST AREAS. THINK THERE WILL BE MORE SUN TMRW SO WILL FAVOR WRMR FWC. WAS THINKING OF KEEPING THU DRY BUT MESO ETA HAS FOR THE LAST CPL OF RUNS DVLPD WAA CNVTN OVR ERN NEB WED NGT/THU MRNG...THEN ROLL IT SEWD UNDER NWLY FLOW ALOFT. AVN NOW LOOKING MORE LIKE ETA MODEL. NWLY FLOW REGIME ALWAYS BEARS WATCHING...SPCLY WHEN BNDRYS ARE PRESENT IN A WKLY CAPPED ENVIRONMENT. SO AM INCLINED TO MENTION LOW CHC POPS ON THU FOR ALL BUT SRN TIER OF CNTYS. MAX TEMPS SHUD INCH UP CLOSE TO SEASONAL NORMS. WILL KEEP EXTDD FCST DRY AS MID/UPR LVL RDG OVR THE CNTRL RCKYS MOVS EWD INTO THE CNTRL PLAINS. .EAX... KS...FLASH FLOOD TONIGHT KSZ057-060. MO...FLASH FLOOD TONIGHT MOZ040-043>046-053>054. JULY
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 9:29 PM CDT | Flash Flood Warning | EAX | Atchison, Doniphan | 4 hr |
| Jun 5, 10:25 PM CDT | Flash Flood Warning | EAX | Clay, Ray | 4 hr |
| Jun 6, 3:01 AM CDT | Flash Flood Warning | EAX | Clay, Ray | 119 min |
Nearby
Flash Flood Warnings in Kansas, 2001Flash Flood Warnings in Missouri, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.